Experienced muscle weakness after botox. Is it safe to continue treatment?
3 years ago
I experienced over muscle weakness and loss of strength for about 2 weeks following treatment of 10 units of botox on my 11 lines. It wasn't severe, I just felt heavy, tired & couldn't exercise. Two months after the treatment the 11's returned and I'd like to go in for more. This is my 1st & only time w/ botox. I loved the results but afraid to have a worse reaction. Is this a common side effect or an allergic reaction? Is it safe to retreat?
Doctor Answers 4
I have injected Botox on thousands of occasions and have never had a patient complain of generalized muscle weakness. I would definitely NOT undergo further Botox injections until you have been evaluated by a neurologist. It is possible that you are at the early onset of a neuromuscular disorder called myasthenia gravis.
Generalized weakness after Botox is a highly unusual reaction to Botox. Please consult a neurologist to make sure that you do not have an underlying neurologic condition that is contributing to your problem. Please leto me know what happens.
It is uncommon to have generalized weakness after botox treatments. I would visit a neurologist first to make sure there is not some other underlying issue before proceeding with additional treatments.
Not a common side effect. Best to see a neurologist to determine if a neuro issue involved in your case.
These answers are for educational purposes and should not be relied upon as
a substitute for medical advice you may receive from your physician. If you
have a medical emergency, please call 911. These answers do not constitute
or initiate a patient/doctor relationship.